Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Pendleton, OR

August 17, 2016

NWS Pendleton, OR issued this red flag warning at Aug 17, 2016, 1:40 PM PDT. It took effect at Aug 18, 2016, 11:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2016, 1:40 PM PDT (20:40 UTC)
In effect from
Aug 18, 2016, 11:00 AM PDT
Expired
Aug 19, 2016, 9:00 PM PDT
In force
34 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

513 
WWUS86 KPDT 172040
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
140 PM PDT WED AUG 17 2016

...VERY DRY AND WINDY THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON
ACROSS THE COLUMBIA BASIN...

.ON THURSDAY EVENING...A BACK DOOR COLD FRONT WILL BRING STRONG
NORTH WINDS TO THE COLUMBIA BASIN IN EASTERN WASHINGTON. GUSTY
WINDS WILL PERSIST THROUGH THE NIGHT AND IT WILL REMAIN BREEZY ON
FRIDAY. DAYTIME RELATIVE HUMIDITY WILL BE VERY LOW BOTH THURSDAY
AND FRIDAY...AND OVERNIGHT HUMIDITY RECOVERY WILL BE MODERATE TO
POOR.

WAZ641-675-181700-
/O.UPG.KPDT.FW.A.0008.160818T2100Z-160820T0400Z/
/O.NEW.KPDT.FW.W.0012.160818T1800Z-160820T0400Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
140 PM PDT WED AUG 17 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 9 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
641 AND 675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 9 PM PDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN WAZ641...FIRE WEATHER ZONE 641. IN WAZ675...
  FIRE WEATHER ZONE 675. 

* TIMING...WINDS WILL INCREASE THURSDAY AFTERNOON AND
  EVENING...WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5
  AM FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY
  FRIDAY.

* WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY
  AFTERNOON AND NIGHT. NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON
  FRIDAY.

* HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY
  IMPROVING TO 35 TO 60 PERCENT OVERNIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
6 follow-up statements
851 
WWUS86 KPDT 181835
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1135 AM PDT THU AUG 18 2016

...VERY DRY AND WINDY THROUGH FRIDAY AFTERNOON ACROSS THE
COLUMBIA BASIN...

.THIS EVENING...A BACK DOOR COLD FRONT WILL BRING STRONG NORTH
WINDS TO THE COLUMBIA BASIN IN EASTERN WASHINGTON. GUSTY WINDS
WILL PERSIST THROUGH THE NIGHT AND IT WILL REMAIN BREEZY ON
FRIDAY. DAYTIME RELATIVE HUMIDITY WILL BE VERY LOW BOTH THURSDAY
AND FRIDAY...AND OVERNIGHT HUMIDITY RECOVERY WILL BE MODERATE TO
POOR.

WAZ641-675-191800-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1135 AM PDT THU AUG 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675...

* AFFECTED AREA...IN WAZ641...FIRE WEATHER ZONE 641. IN WAZ675...
  FIRE WEATHER ZONE 675. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND EVENING...WITH
  THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM FRIDAY
  MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY FRIDAY.

* WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON
  AND NIGHT. NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON FRIDAY.

* HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY 
  IMPROVING TO 35 TO 60 PERCENT OVERNIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
565 
WWUS86 KPDT 182049
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
149 PM PDT THU AUG 18 2016

...VERY DRY AND WINDY THROUGH FRIDAY AFTERNOON ACROSS THE
COLUMBIA BASIN...

.THIS EVENING...A BACK DOOR COLD FRONT WILL BRING STRONG NORTH
WINDS TO THE COLUMBIA BASIN IN EASTERN WASHINGTON. GUSTY WINDS
WILL PERSIST THROUGH THE NIGHT AND IT WILL REMAIN BREEZY ON
FRIDAY. DAYTIME RELATIVE HUMIDITY WILL BE VERY LOW BOTH THIS
AFTERNOON AND FRIDAY...AND OVERNIGHT HUMIDITY RECOVERY WILL BE
MODERATE TO POOR.

WAZ639-192200-
/O.EXA.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
149 PM PDT THU AUG 18 2016

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT FRIDAY FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. 

* AFFECTED AREA...IN WAZ639...FIRE WEATHER ZONE 639.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND EVENING...
  WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM 
  FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY 
  FRIDAY.

* WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS
  EVENING THROUGH FRIDAY AFTERNOON. 

* HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY
  IMPROVING TO 30 TO 50 PERCENT OVERNIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ641-675-192200-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
149 PM PDT THU AUG 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675...

* AFFECTED AREA...IN WAZ641...FIRE WEATHER ZONE 641. IN WAZ675...
  FIRE WEATHER ZONE 675. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND EVENING...
  WITH THE STRONGEST WINDS EXPECTED BETWEEN 11 PM AND 5 AM 
  FRIDAY MORNING. WINDS WILL REMAIN BREEZY THROUGH THE DAY 
  FRIDAY.

* WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON 
  AND NIGHT. NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON FRIDAY.

* HUMIDITY...AS LOW AS 8 TO 16 PERCENT DURING THE DAY...ONLY
  IMPROVING TO 35 TO 60 PERCENT OVERNIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
585 
WWUS86 KPDT 191653
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
953 AM PDT FRI AUG 19 2016

...VERY DRY AND WINDY TODAY ACROSS THE COLUMBIA BASIN...

.BREEZY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY IN MANY
AREAS OF THE WASHINGTON COLUMBIA BASIN AND SIMCOE HIGHLANDS.
DAYTIME RELATIVE HUMIDITY WILL BE LOW.

WAZ641-675-200100-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
953 AM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND
675...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONES 641 AND 675
  COVERING THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...AND THE
  HANFORD DISTRICT.

* WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ639-200100-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
953 AM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING
  THE SIMCOE HIGHLANDS.

* WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
700 
WWUS86 KPDT 191807
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1107 AM PDT FRI AUG 19 2016

...VERY DRY AND WINDY TODAY ACROSS THE COLUMBIA BASIN AND CENTRAL
OREGON...

.BREEZY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY IN MANY
AREAS OF THE WASHINGTON COLUMBIA BASIN AND SIMCOE HIGHLANDS. WINDS
WILL INCREASE THIS AFTERNOON ALONG THE EAST SLOPES OF THE OREGON
CASCADES AND CENTRAL OREGON.  DAYTIME RELATIVE HUMIDITY WILL BE
LOW IN THESE AREAS.

ORZ610-611-640-200215-
/O.EXA.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST -
 MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON-
1107 AM PDT FRI AUG 19 2016

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...611 AND
640...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 610 AND 611
  COVERING THE EAST SLOPES OF THE OREGON CASCADES AND WARM SPRINGS
  DISTRICT AND FIRE ZONES 640 COVERING CENTRAL OREGON AND THE
  PRINEVILLE DISTRICT. 

* WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ641-675-200215-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1107 AM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND
675...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONES 641 AND 675
  COVERING THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...AND THE
  HANFORD DISTRICT.

* WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ639-200215-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
1107 AM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING
  THE SIMCOE HIGHLANDS.

* WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
155 
WWUS86 KPDT 192135
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
235 PM PDT FRI AUG 19 2016

...VERY DRY AND WINDY TODAY ACROSS THE COLUMBIA BASIN AND CENTRAL
OREGON...

...VERY DRY AND WINDY AGAIN SUNDAY AFTERNOON THROUGH MONDAY
ACROSS THE COLUMBIA GORGE AND BASIN...

BREEZY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY IN MANY AREAS
OF THE WASHINGTON COLUMBIA BASIN AND SIMCOE HIGHLANDS. WINDS WILL
INCREASE THIS AFTERNOON ALONG THE EAST SLOPES OF THE OREGON
CASCADES AND CENTRAL OREGON. DAYTIME RELATIVE HUMIDITY WILL BE LOW
IN THESE AREAS.

WESTERLY WINDS TURN BREEZY TO WINDY SUNDAY AFTERNOON THROUGH
MONDAY IN THE COLUMBIA GORGE AND BASIN IN ASSOCIATION WITH A
STRONG MARINE PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH VERY
LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THESE
AREAS.

WAZ641-200400-
/O.NEW.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
235 PM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 641...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 641 COVERING
  THE LOWER COLUMBIA BASIN.

* WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS
  EVENING. THEN ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND AGAIN SUNDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WAZ639-200400-
/O.NEW.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
235 PM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 639...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING
  THE COLUMBIA RIVER GORGE AND PARTS OF THE SIMCOE HIGHLANDS.

* WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH. ON
  SUNDAY WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. 15 TO 25 PERCENT
  SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ610-611-640-200400-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST -
 MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON-
235 PM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...
611 AND 640...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 610 AND 611
  COVERING THE EAST SLOPES OF THE OREGON CASCADES AND WARM SPRINGS
  DISTRICT AND FIRE ZONES 640 COVERING CENTRAL OREGON AND THE
  PRINEVILLE DISTRICT. 

* WIND...NORTH TO NORTHEAST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ675-200400-
/O.CON.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
235 PM PDT FRI AUG 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 675...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 675 COVERING
  THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...AND THE HANFORD
  DISTRICT.

* WIND...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ639-641-200400-
/O.NEW.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
235 PM PDT FRI AUG 19 2016

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 639 AND 641...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 639 COVERING THE
  COLUMBIA RIVER GORGE AND FIRE WEATHER ZONE 641 COVERING THE
  LOWER COLUMBIA BASIN AND PARTS OF THE BLUE MOUNTAIN FOOTHILLS.

* TIMING...WINDS WILL START TO INCREASE SUNDAY AFTERNOON...LIKELY
  PEAKING ON SUNDAY EVENING. WINDS WILL REMAIN BREEZY TO WINDY
  THROUGH THE DAY ON MONDAY. HUMIDITY VALUES WILL BE VERY LOW
  SUNDAY AFTERNOON AND AGAIN ON MONDAY.

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY EVENING.

* HUMIDITY...10 TO 18 PERCENT SUNDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
766 
WWUS86 KPDT 200353
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
853 PM PDT FRI AUG 19 2016

...VERY DRY AND WINDY SUNDAY AFTERNOON THROUGH MONDAY ACROSS THE
COLUMBIA GORGE AND BASIN...

WESTERLY WINDS TURN BREEZY TO WINDY SUNDAY AFTERNOON THROUGH
MONDAY IN THE COLUMBIA GORGE AND LOWER COLUMBIA BASIN IN
ASSOCIATION WITH A STRONG MARINE PUSH. THESE GUSTY WINDS WILL ALSO
COMBINE WITH VERY LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS IN THESE AREAS.

WAZ641-201600-
/O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
/O.CON.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
853 PM PDT FRI AUG 19 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 641...

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 641...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 641 COVERING 
  THE LOWER COLUMBIA BASIN. 

* WIND...ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

WAZ639-201600-
/O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
/O.CON.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
853 PM PDT FRI AUG 19 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 639...

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639...

* AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 639 COVERING 
  THE COLUMBIA RIVER GORGE AND PARTS OF THE SIMCOE HIGHLANDS. 

* WIND...ON SUNDAY WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ610-611-640-200500-
/O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST -
 MINUS SISTERS RANGER DISTRICT-CENTRAL MOUNTAINS OF OREGON-
853 PM PDT FRI AUG 19 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...
611 AND 640...

WINDS HAVE DECREASED AND RELATIVE HUMIDITY HAS IMPROVED.

$$

WAZ675-200500-
/O.EXP.KPDT.FW.W.0012.000000T0000Z-160820T0400Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
853 PM PDT FRI AUG 19 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 675...

WINDS HAVE DECREASED AND RELATIVE HUMIDITY HAS IMPROVED.

$$

ORZ639-641-201600-
/O.CON.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
853 PM PDT FRI AUG 19 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 639 AND 641...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 639 COVERING THE 
  COLUMBIA RIVER GORGE AND FIRE WEATHER ZONE 641 COVERING THE 
  LOWER COLUMBIA BASIN AND PARTS OF THE BLUE MOUNTAIN FOOTHILLS. 

* TIMING...WINDS WILL START TO INCREASE SUNDAY AFTERNOON...
  LIKELY PEAKING ON SUNDAY EVENING. WINDS WILL REMAIN BREEZY TO 
  WINDY THROUGH THE DAY ON MONDAY. HUMIDITY VALUES WILL BE VERY 
  LOW SUNDAY AFTERNOON AND AGAIN ON MONDAY.

* WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY EVENING.

* HUMIDITY...10 TO 18 PERCENT SUNDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 17, 10:10 AM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 17, 10:10 AM PDT, 3 hours 30 minutes before
Area Forecast Discussion...Updated Aviation Discussion
National Weather Service Pendleton OR
1010 AM PDT WED AUG 17 2016

.UPDATE....A weak trough of low pressure will be over the area today.
However there will be little moisture associated with it. So a
continuation of sunny and hot weather is expected. As a trough
sharpens over the northern Rockies on Thursday northerly flow will
increase and could result in fire weather concerns. This will also
result in slightly cooler temepratures for Friday. Current forecast
is on track for today and tonight with just minor changes to the
wind forecast. 78

&&

.PREV DISCUSSION... /issued 416 AM PDT WED AUG 17 2016/

SHORT TERM...Today through Friday...General Overview....Very warm
and dry for the short term.  Breezy conditions expected Thursday
evening and Friday across the Lower Columbia Basin.  No
precipitation expected in the short term and skies will be mostly
clear.  Patchy smoke will be possible along southeast Grant County
where the Rail Fire currently burns.  Highs will be in the mid 90s
to lower 100s today and tomorrow across the lower elevations with
mid 80s to lower 90s mountains.  By Friday highs will be in the mid
80s to lower 90s across the lower elevations, with upper 70s to mid
80s mountains.

Technical Synopsis...Dry westerly flow will shift out of the
northwest through tomorrow, as a ridge of high pressure from the
Pacific attempts to build over the inland Pacific Northwest. This
will present the very warm temperatures mentioned above.  However, a
fast moving disturbance will hinder the eastward progression of the
ridge on Thursday evening into Friday as it clips eastern Washington
and Oregon.  Although the moisture will be isolated to the
Idaho/Montana area there will be tight northerly pressure gradients
set up.  This will promote the breezy to windy conditions, mainly
over the Lower Columbia Basin and adjacent valleys, Thursday evening
into Friday.  This same system will allow for temperatures to cool
off by 5 to 10 degrees from Thursday's highs.  Weber

LONG TERM...Friday Night through Tuesday...Dry and warm conditions
will continue through the extended period. Friday and Saturday an
upper level ridge will remain in the northeastern Pacific Ocean with
a trough over the central and eastern US. This will keep dry
northwest flow across the eastern WA and OR. A weak frontal system
will move across western Canada Sunday through Tuesday with the flow
becoming westerly.  The main effect of the system in WA and OR will
be gusty winds at times Sunday through Tuesday.  Coonfield

AVIATION...18Z TAFS.  VFR conditions will prevail over the next
24 hours with mostly clear skies through the period.  Winds will be
15-25KT at KDLS with 5-10KT at other locations. Winds will decrease
after 04z.  93

FIRE WEATHER...Previous Discussion...On Thursday night, a back door
cold front will bring strong north winds to the Columbia Basin in
eastern Washington. Winds will begin increasing Thursday afternoon
and evening, with the strongest winds expected between 11 PM and 5
AM Friday morning. Winds will be 15 to 25 mph with gusts to 35 mph.
Relative humidity will also be very low during this period, with
daytime minimums 10 to 15 percent, and overnight recovery only 40 to
60 percent. A Fire Weather Watch has been issued for Thursday
afternoon through Friday evening for the aforementioned area. Any
new or existing fires could potentially spread very rapidly under
these conditions. Cobb

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  94  61  95  60 /   0   0   0   0
ALW  96  67  95  64 /   0   0   0   0
PSC  97  63  98  62 /   0   0   0   0
YKM  98  67  99  63 /   0   0   0   0
HRI  96  62  97  61 /   0   0   0   0
ELN  96  62  97  59 /   0   0   0   0
RDM  92  51  95  52 /   0   0   0   0
LGD  93  55  91  54 /   0   0   0   0
GCD  95  56  93  57 /   0   0   0   0
DLS  92  64 101  64 /   0   0   0   0

&&

.PDT Watches/Warnings/Advisories...
OR...None.
WA...Fire Weather Watch from Thursday afternoon through Friday
     evening for WAZ641-675.

&&

78

Nearby

Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.